Tennessee, 2005

Hail in Tennessee, May 19, 2005

May 19, 2005 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 19, 9:41 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, May 19, 9:41 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT THU MAY 19 2005

.DISCUSSION...

A STRONG LOW PRESSURE SYSTEM IS ENTERING WESTERN WISCONSIN AT THIS
TIME. AN UPPER RIDGE IS BUILDING OVER THE WESTERN HALF OF THE US
WHILE A CLOSED LOW IS ANCHORED OFF OF THE NEW ENGLAND COAST. A
STATIONARY FRONT EXTENDS SOUTHWARD FROM THE UPPER MIDWEST LOW TO
NEAR KANSAS CITY AND THEN SOUTHWESTWARD THROUGH THE OKLAHOMA AND
TEXAS PANHANDLES. AN UPPER LEVEL SHORTWAVE AHEAD OF THE SURFACE
FRONT IS MOVING THROUGH SOUTH CENTRAL MISSOURI. A DECK OF LOW LEVEL
CU AND STRATUS LIES JUST AHEAD OF THE SHORTWAVE ACROSS NORTH CENTRAL
ARKANSAS AND THROUGH SOUTH CENTRAL MISSOURI. OVER THE
MIDSOUTH...SKIES ARE PARTLY TO MOSTLY SUNNY AT THIS TIME. EXPECT CU
DEVELOPMENT SHORTLY. TEMPS WITH THE MORNING SUN HAVE SHOT UP WITH
MANY LOCATIONS IN THE 80S. ALTHOUGH PARTLY SUNNY SKIES THIS
AFTERNOON WILL SLOW DOWN THE TEMPS...THINK THAT MANY AREAS WILL BE
IN THE UPPER 80S TO AROUND 90 DUE TO THE HEAD START ON TEMPS THIS
MORNING. WILL LEAVE IN RAIN CHANCES FOR THIS AFTERNOON DUE TO THE
SHORTWAVE MOVING SOUTHEASTWARD. ALSO AIR MASS VARIETY THUNDERSTORMS
ARE ALSO POSSIBLE SINCE THERE REALLY ISNT MUCH OF A CAP IN PLACE AND
INSTABILITY IS DESCENT...LI AROUND -4 AND CAPES AROUND 1500 J/KG.
THE AREA IS OUTLOOKED BY SPC FOR SLIGHT RISK. THIS THREAT IS MAINLY
A HAIL THREAT WITH ADDED FORCING ALONG THE SHORTWAVE AS IT MOVES
INTO THE AREA THIS AFTERNOON.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, May 19, 11:44 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT THU MAY 19 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-201100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1244 PM CDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL UNTIL 7 PM. ANOTHER SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR ALL OF WEST TENNESSEE EXCEPT THE SOUTHERN MOST ROW
OF COUNTIES UNTIL 9 PM. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED IN THE HEAT OF THE AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT IS LARGE
HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY. AN
ISOLATED SEVERE STORM IS POSSIBLE OVER NORTH MISSISSIPPI WITH
LOCALLY DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VALLE

The radar

The Columbus AFB radar (KGWX), 133 km away, was scanning. The volume nearest the first event began at 18:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hardin

When
May 19, 12:30 PM CST to 12:35 PM CST
Where
Hardin County, 1 mi N of Walnut Grove
Measured
0.75 in hail
Property damage
$10
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.067, -88.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451162.